MAUDE Adverse Event Report: BALT USA HYBRID GUIDEWIRE

BALT USA HYBRID GUIDEWIRE
Model Number HYBRID1214DA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "on (b)(6) during a prostate artery embolization a hybrib 1214da guide wire was introduced into a micro catheter.As soon as the physician pulled the wire back, he says that the wire was stuck and broke.They had to pull the whole system out and start over on this side." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference (b)(4) conclusion of investigation pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed a microcatheter was returned with blood in the hub.We observed a breakage point approximately 160cm proximal from distal end.The product analysis was completed by supplier balt extrusion.Summary as follows: - the device was returned without primary or secondary packaging and no dispenser.- the microcatheter was also returned.One part of the hybrid is inside the catheter and the second part can be seen in the distal end of the catheter.- the hub of the catheter is full of blood.- the part of the hybrid which is out of the catheter is 160cm.- the hybrid was ruptured at the nitinol-inox junction.- there are no other visual defects.The affected device hybrid1214da was returned to balt extrusion sas for the investigation.This analysis was based on the manufacturing records for this specific batch, the data issued from our post-marketing surveillance process and the product investigation.During the product analysis we noticed the following points: - the device was returned without packaging.- the microcatheter was also returned.One part of the hybrid is inside the catheter and the second part can be seen in the distal end of the catheter.- the hub of the catheter is full of blood.- the hybrid was ruptured at the nitiol inox junction.Several tests are performed during the manufacturing process: - two different destructive tests by sampling are performed: wire twisting and bending.- all units are tested with a non-destructive bending test.- the aspect of the welding is 100% controlled.The lot history record lhr did not highlight any anomaly during the manufacturing of the product.This failure mode was the subject of an internal capa leading to several corrective actions having been implemented to address the hybrid rupture (break) issue.On january 12, 2024, a strengthened scrap rate monitoring process was introduced for the nlt/nitinol welding step to gather more data and identify the root cause of failures, with weekly data follow-ups starting on may 14, 2024.Additionally, on february 12, 2024, the frequency of preventive maintenance was increased, and a defect database was created by collecting pictures during maintenance.A cross-functional project team involving r&d, qa, manufacturing engineering, and production was formed on february 19, 2024, to delve deeper into potential root causes and continuously address them.On the same date, preventive maintenance was further reinforced with increased frequency and data collection to create a defect database for maintenance control.By april 5, 2024, a checklist for manufacturing operators was implemented to verify equipment status before starting production, and processes were standardized, including welding methods, pads drawing, tools, and sampling plans.The effectiveness of these actions was evidenced by a complaint trend analysis conducted on january 31, 2025, which showed no increase in complaint trends related to hybrid break nlt nitinol welding after the implementation of the actions up to the end of 2024.The complaint trend for hybrid rupture decreased in 2024, indicating the effectiveness of the corrective actions.Consequently, capa 237 was closed on march 27, 2025, after verifying that there was no trend increase in complaints by the end of 2024, matching the field data.These actions and their effectiveness checks demonstrate a comprehensive approach to addressing the issues related to the hybrid rupture and ensuring continuous improvement in the manufacturing process.Further review of the manufacturing records as well as our post market surveillance system (including complaints) was performed, which can be summarized by the following: review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.Customer feedback has been noted for lot 00533443; however, there is no in-process issue that could account for the observation.This lot will remain subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "on february 7th during a prostate artery embolization a hybrib 1214da guide wire was introduced into a micro catheter.As soon as the physician pulled the wire back, he says that the wire was stuck and broke.They had to pull the whole system out and start over on this side." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
HYBRID GUIDEWIRE
Common Device Name
HYBRID
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer (Section G)
BALT EXTRUSION
10 rue de la croix vigneron
montmorency, 95160
FR   95160
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key18890763
Report Number3014162263-2024-00006
Device Sequence Number2997941
Product Code MOF
UDI-Device Identifier00818053022791
UDI-Public(01)00818053022791(11)230906(17)280828(10)00533443
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYBRID1214DA
Device Lot Number00533443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown